Alert archive / Georgia / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 115, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jun 18, 2011, 10:05 PM EDT for 4 counties in Georgia. It was in force for 55 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 18, 2011, 10:05 PM EDT (02:05 UTC)
- Expired
- Jun 18, 2011, 11:00 PM EDT
- In force
- 55 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Evans County, GA, Liberty County, GA, Long County, GA, Tattnall County, GA
The radar
The Charleston,SC radar (KCLX), 107 km from the middle of the area, began a volume at 02:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 18, 10:32 PM EDT | TSTM WND DMG | Glennville, GA | REPORTS OF NUMEROUS TREES DOWN NEAR GLENNVILLE. TIME ESTIMATED BY RADAR. |
| Jun 18, 10:50 PM EDT | TSTM WND DMG | 3 Ssw Gum Branch, GA | 911 CENTER REPORTED A POWER LINE DOWN ON RYE PATCH ROAD. |
| Jun 18, 10:54 PM EDT | TSTM WND DMG | 5 W Walthourville, GA | 911 CENTER REPORTED TREE DOWN ON PALMER ROAD. |
| Jun 18, 10:59 PM EDT | TSTM WND DMG | 2 Ese Gum Branch, GA | DISPATCH CENTER REPORTED TREES DOWN ALONG RAY RD AT STABLE RD AND MARY TODD RD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 18, 7:20 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 2.1 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2447 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 1351 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 239 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
044
WUUS52 KCHS 190205
SVRCHS
GAC109-179-183-267-190300-
/O.NEW.KCHS.SV.W.0115.110619T0205Z-110619T0300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
1005 PM EDT SAT JUN 18 2011
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN EVANS COUNTY IN SOUTHEAST GEORGIA...
WESTERN LIBERTY COUNTY IN SOUTHEAST GEORGIA...
NORTHERN LONG COUNTY IN SOUTHEAST GEORGIA...
SOUTHERN TATTNALL COUNTY IN SOUTHEAST GEORGIA...
* UNTIL 1100 PM EDT
* AT 1001 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM...NEAR MENDES...MOVING SOUTHEAST AT 25 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
* SOME LOCATIONS IN THE WARNING INCLUDE...
MENDES...MIDWAY...GLENNVILLE...DONALD...GUM BRANCH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024.
&&
LAT...LON 3205 8222 3215 8188 3216 8180 3210 8175
3205 8164 3197 8159 3196 8152 3197 8147
3195 8146 3193 8140 3189 8139 3169 8152
3176 8194 3178 8196 3178 8198 3186 8211
3188 8212 3191 8223
TIME...MOT...LOC 0206Z 298DEG 23KT 3203 8193
$$1 follow-up statement
652
WWUS52 KCHS 190228
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1028 PM EDT SAT JUN 18 2011
GAC109-179-183-267-190300-
/O.CON.KCHS.SV.W.0115.000000T0000Z-110619T0300Z/
TATTNALL GA-LONG GA-EVANS GA-LIBERTY GA-
1028 PM EDT SAT JUN 18 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM EDT
FOR WESTERN LIBERTY...SOUTHEASTERN EVANS...NORTHERN LONG AND SOUTHERN
TATTNALL COUNTIES...
AT 1023 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 6 MILES SOUTHEAST OF MIDWAY...OR ABOUT 14 MILES SOUTH OF
CLAXTON...MOVING SOUTHEAST AT 25 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
ALLENHURST...DONALD...FLEMINGTON...FORT STEWART...GLENNVILLE...GUM
BRANCH...HINESVILLE...MCINTOSH...MENDES...MIDWAY AND WALTHOURVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.
&&
LAT...LON 3197 8218 3210 8175 3205 8166 3197 8159
3196 8156 3197 8147 3195 8146 3193 8140
3189 8139 3169 8152 3176 8194 3178 8196
3178 8198 3186 8211 3188 8211 3192 8218
TIME...MOT...LOC 0228Z 298DEG 23KT 3196 8178
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 9:29 PM EDT, 36 minutes earlier.
Area forecast discussion, Jun 18, 9:29 PM EDT, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
929 PM EDT SAT JUN 18 2011
.SYNOPSIS...
A TROUGH OF LOW PRESSURE WILL PERSIST EAST OF THE APPALACHIANS
THROUGH MONDAY. WESTERN ATLANTIC HIGH PRESSURE WILL EXPAND ACROSS THE
AREA TUESDAY THROUGH MIDWEEK. ANOTHER TROUGH OF LOW PRESSURE WILL
DEVELOP EAST OF THE APPALACHIANS FOR THE LATTER HALF OF THE
WEEK...THEN A COLD FRONT WILL APPROACH THE REGION BY EARLY NEXT
WEEKEND.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
SEVERE THUNDERSTORMS...KJGX RADAR SHOWS OUTFLOW THAT WAS GENERATED FROM
A STRONG TSTM IN TELFAIR COUNTY GEORGIA WILL INTERSECT OUTFLOW
ALONG THE TAIL END OF THE APPROACHING QLCS. THIS WILL LIKELY
SPARK ADDITIONAL CONVECTION SOON WITHIN A MODERATELY UNSTABLE
ATMOSPHERE FEATURE MLCAPES OF 2000-3000 J/KG. HAVE EXPANDED SEVERE
TSTM WATCH 507 SOUTH TO INCLUDE AREAS SOUTH OF I-16 TO THE
ALTAMAHA RIVER...WHICH INCLUDES THE SAVANNAH METRO AREA. UPDATED
GRIDS AND TEXT PRODUCTS TO INCREASE POPS TO CATEGORICAL ACROSS
INLAND AREAS. CERTAINLY LOOKS LIKE SOME BENEFICIAL RAINS WILL FALL
OVER THE NEXT FEW HOURS.
DENSE SMOKE...VISIBLE SATELLITE IMAGES SHOW WIDESPREAD DENSE SMOKE
ORIGINATING FROM WILDFIRES BURNING OVER SOUTHEAST GEORGIA AND
NORTHEAST FLORIDA IS MOVING INLAND WITH THE SEA BREEZE. LOOKS LIKE
THERE IS PLENTY OF SMOKE TO MOVE ONSHORE OVER THE NEXT FEW HOURS.
SPOTTER REPORTS AND WEBCAMS SHOW VSBYS ARE DROPPING QUICKLY BELOW
1/2 MILE. HAVE HOISTED A DENSE SMOKE ADVISORY FOR ALL COASTAL
ZONES UNTIL 11 PM. HOPEFULLY INCOMING TSTMS WILL SCOUR THE SMOKE
PRIOR TO THEN. WE SHOULD STRESS THE AIR QUALITY WILL BE EXTREMELY
POOR ALONG THE COAST OVER THE NEXT FEW HOURS.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/...
FORECAST UNCERTAINTY REMAINS RATHER HIGH SUNDAY AND MONDAY.
SPECIFICALLY...TEMPERATURES/DEWPOINTS AND ASSOCIATED HEAT INDICES
WILL DEPEND ON THUNDERSTORMS/CLOUD COVER.
SUNDAY THROUGH MONDAY...THE REGION WILL REMAIN ON THE EASTERN
PERIPHERY OF AN UPPER RIDGE...WHILE A PERSISTENT SURFACE TROUGH WILL
PERSIST INLAND/EAST OF THE MOUNTAINS. WHILE SUBSIDENCE/CAPPING
SHOULD LIMIT THUNDERSTORM DEVELOPMENT ALONG THE SEA BREEZE...WHICH
WILL STRUGGLE TO PUSH INLAND AGAINST A PREVAILING OFFSHORE
FLOW...ORGANIZED THUNDERSTORMS WITH A DAMAGING WIND THREAT COULD
PERIODICALLY PUSH INTO THE REGION FROM THE N/NW.
TEMPERATURES/DEWPOINTS SUNDAY WILL DEPEND GREATLY ON THE IMPACT OF
CONVECTION TONIGHT. WIDESPREAD THUNDERSTORMS TONIGHT AND/OR
THUNDERSTORMS IN THE AFTERNOON COULD TRANSLATE TO GREATER CLOUD
COVER...LOWER TEMPERATURES AND HIGHER DEWPOINTS THAN EXPECTED. ON
THE OTHER HAND...IF THUNDERSTORMS REMAIN LIMITED IN COVERAGE
TONIGHT...INLAND TEMPERATURES IN THE UPPER 90S/AROUND 100F COULD
ALSO PROMOTE MIXING OF DRIER AIR/LOWER DEWPOINTS TO THE SURFACE.
IN EITHER CASE...THE POTENTIAL FOR HEAT INDICES OF 105F REMAINS TOO
UNCERTAIN TO JUSTIFY A HEAT ADVISORY FOR SUNDAY.
SIMILAR REASONING APPLIES TO THE FORECAST FOR TUESDAY. HOWEVER...AS
THE UPPER RIDGE BUILDS OVER THE REGION...SUBSIDENCE/CAPPING WILL
RESULT IN LOWERED POPS...BELOW 15 PERCENT IN THIS
FORECAST...ALLOWING TEMPERATURES TO RECOVER INTO THE LOWER 100S
INLAND. THE PROSPECTS FOR HAZARDOUS HEAT INDICES REMAIN SUFFICIENT
TO JUSTIFY A MENTION WITHIN THE HAZARDOUS WEATHER OUTLOOK...BUT
UNCERTAINTY REGARDING SURFACE DEWPOINTS PERSISTS.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
THE UPPER RIDGE AXIS WILL SLOWLY SHIFT OFF THE EASTERN UNITED STATES
COAST THROUGH THE LATTER HALF OF THE WEEK...ALLOWING FOR A GRADUAL
COOLING TREND IN DAYTIME HIGHS THROUGH LATE WEEK. THEN...A COLD
FRONT WILL APPROACH OR WILL ADVANCE INTO THE REGION EARLY NEXT
WEEKEND. HOWEVER...TEMPS SOLIDLY IN THE 90S COULD COMBINE WITH
DEWPOINTS IN THE 70S TO CREATE HEAT INDICES 105F OR HIGHER WEDNESDAY
AND THURSDAY.
A PERSISTENT LEE TROUGH WILL SUPPORT ISOLATED THUNDERSTORMS OVER
INLAND AREAS DURING THE AFTERNOON AND EARLY EVENING WHILE SEA BREEZE
CONVERGENCE COULD SUPPORT ISOLATED CONVECTION CLOSER TO THE COAST.
RESIDUAL SUBSIDENCE/CAPPING COULD LIMIT THUNDERSTORM COVERAGE UNTIL
THE COLD FRONT APPROACHES LATE WEEK INTO NEXT WEEKEND.
&&
.AVIATION /02Z SUNDAY THROUGH THURSDAY/...
KCHS...DENSE SMOKE IS MOVING INTO THE TERMINAL ATTM AND WILL
LINGER FOR SEVERAL HOURS HOURS. WILL SHOW PREVAILING IFR WITH A
TEMPO OF LIFR VSBYS FOR THE NEXT FEW HOURS. INCOMING TSTMS SHOULD
HELP SCOUR THE SMOKE OUT AND IMPROVE VSBYS. TSTMS LOOK TO GET
INTO THE KCHS TERMINAL ROUGHLY IN THE 04Z TIME FRAME. GUSTY WINDS
AND HEAVY RAINS WILL ACCOMPANY THESE STORMS.
KSAV...SMOKE IS POISED TO RETURN TO THE TERMINAL OVER THE NEXT
FEW HOURS. THE BULK OF THE SMOKE WILL REMAIN NORTH AND EAST OF THE
TERMINAL...BUT COULD STILL SEE MVFR CONDITIONS. INCOMING TSTMS
LOOK TO PASS NORTH OF THE TERMINAL...BUT IT WILL BE CLOSE. MAY
HAVE TO ISSUE AMENDMENTS AS RADAR TRENDS BECOME MORE APPARENT.
EXTENDED AVIATION OUTLOOK...SMOKE FROM SOUTHEAST WILDFIRES COULD
REDUCE VSBY AT TIMES THROUGH THE WEEKEND. MVFR VSBY ALSO POSSIBLE
IN SUNRISE FOG AND HAZE POSSIBLE. OTHERWISE...ISOLATED
THUNDERSTORMS COULD AFFECT EITHER TERMINAL THROUGH THE
PERIOD...MAINLY LATE DAY OR EVENING HOURS.
&&
.MARINE...
HOISTED DENSE SMOKE ADVISORY FOR ALL MARINE ZONES UNTIL 11 PM.
TONIGHT...ATLC HIGH PRES/INLAND LOW PRES WILL REMAIN IN PLACE
TONIGHT. WINDS WILL INCREASE THIS EVENING AND REMAIN ELEVATED
OVERNIGHT DUE TO NOCTURNAL SURGING. A COMPLEX OF TSTMS COULD PUSH
OFF THE COAST THIS EVENING AND THIS COULD DISRUPT THE NORMAL
NIGHTTIME MARINE WIND REGIME.
A VIGOROUS SEA BREEZE CIRCULATION SUNDAY AFTERNOON AND A NOCTURNAL
SURGE OF S/SW WINDS WILL APPROACH BUT WILL PROBABLY NOT EXCEED SMALL
CRAFT ADVISORY THRESHOLDS SUNDAY. CAPPED WINDS AT 20 KT AND SEAS AT
5 FT SUNDAY AND SUNDAY NIGHT. THEN...GUIDANCE SUGGESTS A SUBTLE
RELAXATION OF THE PRESSURE PATTERN MONDAY THROUGH MIDWEEK. WINDS
WILL INCREASE AS THE SEA BREEZE DEVELOPS EACH AFTERNOON AND FOR A
FEW HOURS EACH NIGHT...BUT OVERALL WINDS/SEAS WILL LIKELY REMAIN
BELOW SCA LEVELS.
&&
.CLIMATE...
RECORD HIGHS FOR THE NEXT COUPLE OF DAYS...
CHS SUN 6/19 100F 1994
MON 6/20 100 1970
CHL SUN 6/19 100 1940
MON 6/20 100 1928
SAV SUN 6/19 100 1887
MON 6/20 102 1990
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...DENSE SMOKE ADVISORY UNTIL 11 PM EDT THIS EVENING FOR GAZ117-
139.
DENSE SMOKE ADVISORY UNTIL 11 PM EDT THIS EVENING FOR GAZ117-
119-139-141.
SC...DENSE SMOKE ADVISORY UNTIL 11 PM EDT THIS EVENING FOR
SCZ048>052.
MARINE...DENSE SMOKE ADVISORY UNTIL 11 PM EDT THIS EVENING FOR AMZ330-
350-352-354-374.
&&Hazardous weather outlook, Jun 18, 7:29 PM EDT, 2 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 729 PM EDT SAT JUN 18 2011 AMZ330-350-352-192330- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- 729 PM EDT SAT JUN 18 2011 ...DENSE SMOKE ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 507 IN EFFECT UNTIL 2 AM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. DENSE SMOKE ADVISORY. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED AT THIS TIME. AMZ354-374-192330- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 729 PM EDT SAT JUN 18 2011 ...DENSE SMOKE ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. DENSE SMOKE ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED AT THIS TIME. GAZ087-088-099>101-SCZ040-042>045-047-192330- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-ALLENDALE-HAMPTON- INLAND COLLETON-DORCHESTER-INLAND BERKELEY-INLAND JASPER- 729 PM EDT SAT JUN 18 2011 ...SEVERE THUNDERSTORM WATCH 507 IN EFFECT UNTIL 2 AM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. EXCESSIVE HEAT...THE COMBINATION OF TEMPERATURES RANGING FROM 96 TO 102 DEGREES AND MODERATE HUMIDITY LEVELS WILL LIKELY RESULT IN HEAT INDEX VALUES ABOVE 105 DEGREES SUNDAY THROUGH WEDNESDAY. HEAT ADVISORIES MAY EVENTUALLY BE ISSUED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED AT THIS TIME. GAZ114>116-118-137-138-140-192330- TATTNALL-EVANS-INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY- INLAND MCINTOSH- 729 PM EDT SAT JUN 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORMS ARE POSSIBLE TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. EXCESSIVE HEAT...THE COMBINATION OF TEMPERATURES RANGING FROM 96 TO 102 DEGREES AND MODERATE HUMIDITY LEVELS WILL LIKELY RESULT IN HEAT INDEX VALUES ABOVE 105 DEGREES SUNDAY THROUGH WEDNESDAY. HEAT ADVISORIES MAY EVENTUALLY BE ISSUED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED AT THIS TIME. GAZ117-139-192330- COASTAL BRYAN-COASTAL LIBERTY- 729 PM EDT SAT JUN 18 2011 ...DENSE SMOKE ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORMS ARE POSSIBLE TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. DENSE SMOKE ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. EXCESSIVE HEAT...THE COMBINATION OF TEMPERATURES RANGING FROM 96 TO 102 DEGREES AND MODERATE HUMIDITY LEVELS WILL LIKELY RESULT IN HEAT INDEX VALUES ABOVE 105 DEGREES SUNDAY THROUGH WEDNESDAY. HEAT ADVISORIES MAY EVENTUALLY BE ISSUED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED AT THIS TIME. GAZ119-141-192330- COASTAL CHATHAM-COASTAL MCINTOSH- 729 PM EDT SAT JUN 18 2011 ...DENSE SMOKE ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORMS ARE POSSIBLE TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. DENSE SMOKE ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. EXCESSIVE HEAT...THE COMBINATION OF TEMPERATURES RANGING FROM 96 TO 102 DEGREES AND MODERATE HUMIDITY LEVELS WILL LIKELY RESULT IN HEAT INDEX VALUES ABOVE 105 DEGREES SUNDAY THROUGH WEDNESDAY. HEAT ADVISORIES MAY EVENTUALLY BE ISSUED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED AT THIS TIME. SCZ048>052-192330- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-TIDAL BERKELEY- 729 PM EDT SAT JUN 18 2011 ...DENSE SMOKE ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 507 IN EFFECT UNTIL 2 AM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. DENSE SMOKE ADVISORY. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. EXCESSIVE HEAT...THE COMBINATION OF TEMPERATURES RANGING FROM 96 TO 102 DEGREES AND MODERATE HUMIDITY LEVELS WILL LIKELY RESULT IN HEAT INDEX VALUES ABOVE 105 DEGREES SUNDAY THROUGH WEDNESDAY. HEAT ADVISORIES MAY EVENTUALLY BE ISSUED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED AT THIS TIME.
In the hours before
Special weather statement, Jun 18, 4:50 PM EDT, 5 hours 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 450 PM EDT SAT JUN 18 2011 GAZ116>119-138>141-190000- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- 450 PM EDT SAT JUN 18 2011 ...SMOKE FROM DISTANT WILDFIRES WILL CONTINUE TO IMPACT THE AREA THROUGH THIS EVENING... SATELLITE OBSERVATIONS AND WEB CAMS INDICATE THAT SMOKE BEING GENERATED FROM WILDFIRES ACROSS SOUTHEAST GEORGIA AND NORTHERN FLORIDA IS IMPACTING PARTS OF NORTH GEORGIA AND THE ADJACENT ATLANTIC COASTAL WATERS THIS AFTERNOON. REDUCED VISIBILITIES ARE POSSIBLE THROUGH THIS EVENING. VISIBILITIES WILL BE AS LOW AS 2 MILES...ALTHOUGH THEY COULD DROP EVEN LOWER IN A FEW SPOTS...ESPECIALLY ACROSS COASTAL PORTIONS OF LIBERTY AND MCINTOSH COUNTIES. THE SMOKE IS PRIMARILY AFFECTING COASTAL LOCATIONS FROM TYBEE ISLAND SOUTH TO SAPELO ISLAND...BUT WILL BEGIN TO MOVE FARTHER INLAND THROUGH SUNSET AS THE SEA BREEZE MOVES INLAND. SOME LOCATIONS WHICH MAY BE AFFECTED INCLUDE WILMINGTON ISLAND...THE SAVANNAH METRO AREA...HALFMOON LANDING... DARIEN AND RICHMOND HILL. PRECAUTIONARY/PREPAREDNESS ACTIONS.. PEOPLE WHO HAVE RESPIRATORY AILMENTS THAT CAN BE TRIGGERED BY SMOKE SHOULD CONSIDER STAYING INDOORS. MOTORISTS SHOULD ALSO BE ALERT FOR SUDDEN CHANGES IN VISIBILITY. IF YOU OBSERVE LOW VISIBILITIES...CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2724. YOU CAN ALSO EMAIL YOUR REPORT TO CHS.SKYWARN@NOAA.GOV OR SEND A TWEET #WXREPORT.
Special weather statement, Jun 18, 5:48 PM EDT, 4 hours 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 548 PM EDT SAT JUN 18 2011 GAZ116>119-138>141-SCZ048>052-190100- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- 548 PM EDT SAT JUN 18 2011 ...SMOKE FROM DISTANT WILDFIRES WILL CONTINUE TO IMPACT NORTH COASTAL GEORGIA AND SOUTH COASTAL SOUTH CAROLINA THIS EVENING... SATELLITE OBSERVATIONS AND WEB CAMS INDICATE THAT SMOKE BEING GENERATED FROM WILDFIRES ACROSS SOUTHEAST GEORGIA AND NORTHERN FLORIDA IS IMPACTING PARTS OF NORTH COASTAL GEORGIA...SOUTH COASTAL SOUTH CAROLINA AND THE ADJACENT ATLANTIC COASTAL WATERS LATE THIS AFTERNOON. REDUCED VISIBILITIES ARE POSSIBLE THROUGH THIS EVENING. VISIBILITIES WILL BE AS LOW AS 2 MILES...ALTHOUGH THEY COULD DROP EVEN LOWER IN A FEW SPOTS...ESPECIALLY ACROSS COASTAL PORTIONS OF LIBERTY AND MCINTOSH COUNTIES IN GEORGIA. THE SMOKE IS PRIMARILY AFFECTING COASTAL LOCATIONS FROM HILTON HEAD SOUTH TO SAPELO ISLAND...BUT WILL MOVE NORTH AND FARTHER INLAND THROUGH SUNSET AS THE SEA BREEZE MOVES INLAND. SOME LOCATIONS WHICH MAY BE AFFECTED INCLUDE BEAUFORT...HILTON HEAD...WILMINGTON ISLAND...THE SAVANNAH METRO AREA...HALFMOON LANDING...DARIEN AND RICHMOND HILL. SMOKE MAY ALSO REACH AS FAR NORTH AS EDISTO BEACH...FOLLY BEACH...THE CHARLESTON METRO AREA AND DANIEL ISLAND. PRECAUTIONARY/PREPAREDNESS ACTIONS.. PEOPLE WHO HAVE RESPIRATORY AILMENTS THAT CAN BE TRIGGERED BY SMOKE SHOULD CONSIDER STAYING INDOORS. MOTORISTS SHOULD ALSO BE ALERT FOR SUDDEN CHANGES IN VISIBILITY. IF YOU OBSERVE LOW VISIBILITIES...CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2724. YOU CAN ALSO EMAIL YOUR REPORT TO CHS.SKYWARN@NOAA.GOV OR SEND A TWEET #WXREPORT. &&
Special weather statement, Jun 18, 9:55 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
955 PM EDT SAT JUN 18 2011
GAZ114-115-137-138-190245-
EVANS-INLAND LIBERTY-LONG-TATTNALL-
955 PM EDT SAT JUN 18 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF TATTNALL...LONG...
EVANS AND LIBERTY COUNTIES THROUGH 1045 PM EDT...
AT 952 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM JENNIE TO
ALTAMAHA...MOVING SOUTHEAST AT 20 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
DAISY...DONALD...GLENNVILLE...MENDES...MIDWAY AND REIDSVILLE...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3207 8221 3218 8183 3210 8175 3203 8163
3173 8191 3178 8196 3178 8198 3181 8202
3182 8205 3186 8211 3188 8212 3191 8223
TIME...MOT...LOC 0156Z 300DEG 18KT 3208 8189 3199 8221The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 8:52 PM EDT | Severe Thunderstorm Warning | CHS | Bulloch, Candler, Jenkins, Screven | 53 min |
| Jun 18, 9:34 PM EDT | Severe Thunderstorm Warning | CHS | Effingham, Screven | 56 min |
| Jun 18, 9:45 PM EDT | Severe Thunderstorm Warning | CHS | Bulloch, Candler, Evans, Jenkins, Tattnall | 60 min |
| Jun 18, 9:55 PM EDT | Special Weather Statement | CHS | Evans, Tattnall | 50 min |
| Jun 18, 10:11 PM EDT | Severe Thunderstorm Warning | CHS | Chatham, Effingham | 64 min |
| Jun 18, 10:25 PM EDT | Special Marine Warning | CHS | 95 min | |
| Jun 18, 10:37 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Bulloch, Chatham, Effingham, Liberty | 53 min |
| Jun 18, 10:58 PM EDT | Severe Thunderstorm Warning | CHS | Liberty, Long, McIntosh | 62 min |
| Jun 18, 11:05 PM EDT | Special Marine Warning | CHS | 43 min | |
| Jun 18, 11:15 PM EDT | Severe Thunderstorm Warning | CHS | Chatham, Effingham | 60 min |
| Jun 18, 11:27 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Chatham, Effingham, Liberty | 50 min |
| Jun 18, 11:39 PM EDT | Special Marine Warning | CHS | 66 min | |
| Jun 18, 11:59 PM EDT | Special Marine Warning | CHS | 102 min | |
| Jun 19, 4:14 AM EDT | Heat Advisory | CHS | Bulloch, Candler, Effingham, Evans, Jenkins, Long and 2 more | 16 hr |
Nearby
Severe Thunderstorm Warnings in Georgia, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.